MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ATV09F45/80
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 18mm amplatzer cribriform occluder was selected for implant.During placement, it was deemed too small.While attempting to re sheath the 18mm amplatzer cribriform occluder the device would not enter despite strong force.It was thought that the distal tip of the amplatzer¿ trevisio¿ intravascular delivery system sheath somehow folded-in on itself causing issues with retrieving the device.The hospital had no exchange delivery system so the physician cut the tapered end of the dilator in order to pass it over the delivery cable and straighten the distal tip of the sheath, however, they could not get the cut dilator over the delivery cable.It was then decided to use a 6f delivery sheath to push out the tip of the 9f delivery sheath.The 9f sheath was cut to remove enough of the proximal end to allow the 6f sheath to reach the end.This strategy worked and the device was recaptured without issue.The device was inspected and profile the right disc appeared oval instead of flattened.A 25mm amplatzer cribriform occluder was successfully implanted.The patient remained hemodynamically stable throughout the procedure.The procedure was significantly delayed because of the difficulty in retrieving the 18mm device.Manufacturer report number: 2135147-2021-00094.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6, h10.An event of difficulty retracing the device and the distal tip folding in on itself was reported.Gross morphological examination revealed bends at the distal end which appeared to be consistent with tip invagination.The returned state of the device precluded functional testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11466350
Report Number2135147-2021-00093
Device Sequence Number3522293
Product Code DQY
UDI-Device Identifier05415067030931
UDI-Public05415067030931
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number9-ATV09F45/80
Device Catalogue Number9-ATV09F45/80
Device Lot Number7613180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9-ASD-MF-018, 6496617
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight17